MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48770820
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the tip of the screwdriver broke off when the surgeon was unlocking the locking mechanism.Fragment from the broken screwdriver remains in the patient.No adverse consequence to the patient and surgery was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Functional inspection could not be performed due to fracture, the driver is no longer functional.Complaint history records were reviewed for the lot number provided and no similar events were identified.Manufacturing history records were reviewed for the lot number provided and no relevant manufacturing issues were identified.It was reported that the event occurred during locking the spring bar on the plate and resulted in a 5 minute delay to try and retrieve the broken fragment which remained implanted in the patient.Procedure completed successfully with another instrument.Per the surgical technique: "a solid screwdriver for rotating the blocker is recommended, however, the quick turn screwdriver can also be used." the probable root cause of the tip deformation is the age and usage of the instrument.

Brand Name
AVIATOR QUICK TURN SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8707461
Report Number0009617544-2019-00079
Device Sequence Number2004288
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public07613327273045
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48770820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1